Thunderstorm Wind, Calhoun
- When
- June 21, 1:45 PM EST
- Where
- Calhoun County, 15 mi NW of St Matthews
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.817, -80.967
Sheriff reported trees down in the Sandy Run area.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 21, 8:20 AM EST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 920 AM EDT THU JUN 21 2001 WK S/W MOVG GENERLY S OF AREA TDA. SOME DVLPMNT OVR CNTRL AND S GA ATTM. WTH DWPTS NR 70 OVR AREA AFTN HEATG AND PSBLY SOME WK UPR SUPP MAINLY S CUD TRIG FEW TSTMS. TEMPS APR ON TRCK. WL ADD SLGT CHC POPS S. TA FCSTID = 14 CAE 92 71 87 69 / 10 30 50 50 AGS 92 68 87 67 / 10 40 50 50 SSC 92 71 87 69 / 10 30 50 50 OGB 92 71 87 69 / 20 30 50 50 .CAE... GA...NONE. SC...NONE.
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-212245- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1150 AM EDT THU JUN 21 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...WIDELY SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON... A WEAK UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS THE SOUTHERN AND EASTERN PORTION OF THE AREA THIS AFTERNOON AND EVENING. THIS COMBINED WITH DAYTIME TEMPERATURES CLIMBING INTO THE LOWER 90S ALONG WITH A MOIST AIRMASS WILL TRIGGER AFTERNOON SHOWERS AND THUNDERSTORMS. THESE STORMS WILL MOVE SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. PLEASE SEE THE SHORT TERM FORECAST FROM NATIONAL WEATHER SERVICE IN COLUMBIA FOR THE LATEST SHORT TERM FORECAST INFORMATION. THE NWWS ID IS CAENOWCAE AND THE WMO HEADER IS FPUS72 KCAE. VAUGHAN
The Columbia radar (KCAE), 20 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
6 thunderstorm wind. Local standard time, as filed.
Sheriff reported trees down in the Sandy Run area.
WAGT TV and SC Hwy Patrol reported trees down in the N. Augusta area.
Sheriff reported some trees down in the Silverstreet and Newberry areas.
Electric co. reported trees down on powerlines on Longtown Rd.
Electric co. reported trees down on hwy 321.
Fire dept reported trees down on Trotter rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2001Every state in 2001This day in weather historyWarnings in South Carolina, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5248839, 5248843, 5248844, 5248840, 5248841, 5248842.